MAUDE Adverse Event Report: BOSTON SCIENTIFIC NEUROMODULATION CORPORATION; STIMULATOR, ELECTRICAL, IMPLANTED, FOR PARKINSONIAN TREMOR

BOSTON SCIENTIFIC NEUROMODULATION CORPORATION; STIMULATOR, ELECTRICAL, IMPLANTED, FOR PARKINSONIAN TREMOR
Model Number DB-4254
Medical Device Problem Codes Use of Device Problem (1670); Human-Device Interface Problem (2949)
Health Effect - Clinical Code Hemorrhage/Blood Loss/Bleeding (1888)
Date of Event 05/07/2026
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the deep brain stimulation (dbs) patient experienced excessive bleeding during their second stage implant procedure when the physician was using the tunneling tool.The physician believed that the tunneling tool was too sharp and malleable resulting in some additional bleeding along the tunneling track.Pressure was held over the site of the bleeding for ten minutes and the procedure was completed with no further complications.The patient has fully recovered postoperatively.The tunneling tool will not be returned as it was retained by the customer.
 
Additional Manufacturer Narrative
The tunneling tool was not returned for analysis; therefore, a technical analysis could not be performed.However, it was confirmed the ipg met manufacturing specifications prior to distribution and there were no manufacturing deviations which could have contributed to the event.A review of the instructions for use (ifu) confirmed that intracranial hemorrhage and injury to areas next to implant such as blood vessels, nerves, chest wall and brain are known potential risks associated with use of dbs.Based on a thorough review of the reported complaint boston scientific concluded that the probable cause of the event was unable to be established.

Brand Name
NA
Common Device Name
STIMULATOR, ELECTRICAL, IMPLANTED, FOR PARKINSONIAN TREMOR
Manufacturer (Section D)
BOSTON SCIENTIFIC NEUROMODULATION CORPORATION
25155 rye canyon loop
valencia CA 91355
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
4100 hamline avenue north
saint paul MN 55112 5798
Manufacturer Contact
erik sherburne
25155 rye canyon loop
valencia, CA 91355
7632920920
MDR Report Key25368555
Report Number3006630150-2026-03744
Device Sequence Number21197938
Product Code NHL
UDI-Device Identifier08714729896104
UDI-Public(01)08714729896104(17)271211(10)38078566
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
P150031
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/02/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberDB-4254
Device Catalogue NumberDB-4254
Device Lot Number38078566
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/07/2026
Initial Report FDA Received Date06/02/2026
Date Device Manufactured12/11/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age51 YR
Patient SexFemale